Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Routine Infections Vis A Vis CD4s
Jun 27, 2006

20+ years, VL <50, no meds, on interferon/ribavirin for HCV, CD4s between 211 & 276 over the last year, lower than they've ever been. I hear the hep regimen depresses your CD4s even further, which might be borne out by my most-recent 201. The question is, do CD4s <325 make routine infections harder to kick? I had a 5 week cough that is finally resolving. 1st "regular" Dr. said "it wasn't that bad yet" and just prescribed cough med; 2nd regular Dr. a week later finally gave me cefdinir. It improved but I went back once more 9 days later, since I didn't want it to recur. Azithromycin that time; finally, about a week and a half after I finished that, the cough has lifted. I've now seen HIV Dr., but the earliest I could get in was 3 days after it got significantly better. I almost expected him to treat me for PCP or such, even though it was better; but he just gave me some omeprazole and ipratropium bromide. (Chest x-ray was fine). The other HIV Dr. had kind of poopooed the notion of my CD4s having anything to do with it; but I've never had one go that bad before. Do you feel low CD4s may have been a contributing factor, or would it have gotten better quicker if Dr. #1 had simply given me antibiotics at the outset?

Response from Dr. Henry

Lower CD4 counts in some patients appear to be associated with more frequent bacterial/fungal infections at a variety of sites as well as with somewhat more difficult to clear infections. For example, in the pre-HAART era some patients required immunoglobulin injections to help clear infections. KH



Previous
HIV pos & breaking out with pimples on my back and stomach
Next
Nevirapine Hypersensitivity Reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement